Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 74, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Jun 7, 2008, 2:45 PM EDT for 4 counties in Florida. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2008, 2:45 PM EDT (18:45 UTC)
- Expired
- Jun 7, 2008, 7:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Tallahassee, FL
Counties Dixie County, FL, Lafayette County, FL, Madison County, FL, Taylor County, FL
The radar
The Tallahassee radar (KTLH), 102 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.8 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1936 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 071845 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 245 PM EDT SAT JUN 7 2008 ...FIRE WEATHER WATCH IN EFFECT UNTIL 7 PM EDT/ 6 PM CDT THIS EVENING FOR THE INLAND PORTIONS OF THE EASTERN FLORIDA BIG BEND DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...RELATIVE HUMIDITIES HAVE DROPPED BELOW 35 PERCENT THIS AFTERNOON AND ARE EXPECTED TO EXCEED CRITICAL DURATIONS OF FOUR HOURS ACROSS THE EASTERN FLORIDA BIG BEND. OVER THE NEXT FEW DAYS...HIGH PRESSURE WILL REMAIN IN CONTROL ACROSS THE REGION. HUMIDITIES ARE FORECAST TO REMAIN ABOVE 35 PERCENT INTO THE EARLY PORTION OF THE WEEK. FLZ019-028-029-034-072300- /O.NEW.KTAE.FW.W.0074.080607T1845Z-080607T2300Z/ MADISON-TAYLOR-LAFAYETTE-DIXIE- 245 PM EDT SAT JUN 7 2008 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Jun 7, 2:30 PM EDT, 15 minutes earlier.
Area forecast discussion, Jun 7, 2:30 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
230 PM EDT SAT JUN 7 2008
.SYNOPSIS...
AT 2 PM EDT...IT WAS MOSTLY SUNNY ACROSS LOCAL AREA. TEMPS FROM
UPPER 80S PANHANDLE COAST TO MID-UPPER 90S INLAND. 24 HR TEMP/DEW
POINT COMPARISON INDICATES LITTLE CHANGE FROM SAME TIME YESTERDAY.
WINDS WERE GENERALLY E TO S 5 TO 10 MPH.
AT UPPER LEVELS
LOOKING AT THE BIG PIX...AMPLIFIED CONUS PATTERN DOMINATED BY
TROUGH OVER WRN THIRD WITH MAIN FEATURE BEING SHORTWAVE MOVING
ACROSS IA TO IMPACT WRN GREAT LAKES REGION THRU TONIGHT...AND
STRONG RIDGE OVER ERN 2/3RD OF CONUS. REGIONALLY...DEEP LAYERED
HIGH REMAINS FIRMLY IN PLACE OVER THE SE STATES. THIS PATTERN WILL
BEGIN TO SLOWLY EVOLVE BY SUNDAY WITH STRONG RIDGE BEGINNING TO
WEAKEN AND A BIT MORE MOISTURE MOVING EAST SOUTH AND UNDERNEATH THE
RIDGE AXIS. BY EARLY MONDAY...UPPER RIDGE WILL CONTINUE TO WEAKEN
(FLATTEN SOME) AND RETREAT OFF THE EASTERN SEABOARD. BY LATE MONDAY
INTO EARLY TUESDAY HEIGHTS FALL AS H5/H2 RIDGE MOVES FURTHER OFF
SOUTHEAST ATLANTIC COAST AND WEAK UPPER TROF THAT HAD BEEN OVER WRN
ATLC/BAHAMAS AREA BEGINS TO BUILD NWWD. HOWEVER...ANOTHER RIDGE
BEGINS TO BUILD FROM TEXAS EWD TOWARDS THE CNTRL GULF WHILE ERN
RIDGE REMAINS CLOSE ENOUGH TO CWA TO LIMIT CONVECTION.
AT LOWER LEVELS
HIGH CENTERED OVER WRN ATLANTIC WITH RIDGE EXTENDING WSW TO ACROSS
SCNTRL GA. HIGH WILL REMAIN OVER ATLC BUT RIDGE WILL SWD TO OVER N
FLA BY MONDAY. EWD MOVEMENT OF UPPER RIDGE WILL ALLOW FOR ADDITIONAL
MOISTURE TO ADVECT INTO THE REGION TOMORROW INTO TUESDAY AS THE LOW
LEVEL MEAN FLOW BECOMES ESE AND THEN SE AND S EACH SUCCESSIVE DAY.
THIS REFLECTED IN AREA TIME-HEIGHT X-SECTIONS AND MODEL SOUNDINGS.
DESPITE STRONG DRYING ABOVE...LOW LEVEL REMAINS MOIST. I.E. UNDER
VEERING LOW LEVEL FLOW...GFS TAE SOUNDING WITH 1.53 INCH PWAT AT 18Z
SAT INCREASING TO 1.72 IN AT 18Z SUN AND 1.83 IN AT 00Z MON. ANY
RAIN WILL BE FOCUSED BY SEABREEZE FLOW AND BOUNDARY INTERACTIONS
WHICH WILL INCREASE EACH DAY INTO THE EARLY WORKWEEK. THIS WILL ALSO
RESULT IN A RETURN TO MORE NORMAL TEMPERATURES FOR THIS TIME OF THE
YEAR AND INCREASED CHANCES FOR MAINLY AFTERNOON CONVECTION.
.SHORT TERM...(TONIGHT THROUGH TUESDAY).
WITH UPPER RIDGE AND SEABREEZE PERSISTING AS DOMINANT FACTORS THRU
SHORT TERM...AND WITH COVERAGE IN THESE AREAS ABOVE GUIDANCE LAST
FEW DAYS...AFTERNOON/EVENING FORECAST WILL CONTINUE GOING CLOSE TO
COMBINED EXPERIMENTAL SEA BREEZE POP GUIDANCE/SREF AND GFS MODEL
BLEND WITH EMPHASIS ON FORMER.
TONIGHT...SEABREEZE REGIME HAVING TOUGHER TIME GETTING ORGANIZED
THIS AFTERNOON THAN YESTERDAY BUT UNDER ELY FLOW EXPECT E COAST
SEABREEZE TO MOVE INLAND WITH GULF/ERN SEABREEZE/BOUNDARY COLLISIONS
POSSIBLE LATE AFTERNOON INTO EVENING SO WILL KEEP 20 PCT POPS SE
HALF OF CWA. MILD PREDAWN TEMPS FROM LOW 70S N TO MID 70S COAST.
WITH HIGH DEW POINTS AND NEAR CALM WINDS TONIGHT...PATCHY LIGHT FOG
POSSIBLE AGAIN MAINLY ALONG AND SOUTH OF A LINE FROM KPFN TO KVLD.
SUNDAY...ANOTHER HOT...BUT LIKELY A COUPLE DEGREES COOLER THAN
SATURDAY. SEABREEZE REGIME 2 WILL STILL BE IN PLACE...HOWEVER
SLIGHTLY BETTER MOISTURE MAY LEAD TO BETTER COVERAGE OF AFTERNOON
CONVECTION. PER LOCAL CONDPROB SVR WEATHER GUIDANCE...SMALL CHANCES
FOR INLAND WRN BIG BEND AND ADJACENT GA COUNTIES.
MONDAY.... ADDITIONAL MOISTURE TO ADVECT INTO THE REGION AS THE LOW
LEVEL MEAN FLOW BECOMES SOUTHEAST. THUS SEABREEZE SWITCHES TO REGIME
6 (LIGHT SE) WITH RAINFALL FOCUS OVER PANHANDLE AND ADJACENT SE ALA
COUNTIES. POPS WILL BE AOA 40 PERCENT FOR MOST OF THE CWA.MAX
TEMPERATURES WILL RETREAT A FEW MORE DEGREES AS HEIGHTS FALL AND
AFTERNOON.
TUESDAY...SEABREEZE REGIME 6 LOOK GOOD ALTHO MORE OF A S/SW THAN SE
FLOW SO MORE EVEN DISTRIBUTION OF POPS. 30-40 PCT POPS ACROSS CWA.
&&
.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY) NOT A VERY EXCITING
FORECAST...AS I SEE LITTLE CHANGE IN THE OVERALL LARGE SCALE UPPER
LEVEL PATTERN THROUGH THE COMING WEEK...WITH A MEAN TROF OVER THE
WESTERN U.S. AND A MEAN RIDGE REMAINING FIRMLY ENTRENCHED OVER THE
EAST. BASED ON PREVIOUS PERFORMANCE...THINK BOTH GFS AND ECMWF
FORECASTS SHOW TOO MUCH AMPLITUDE...ESPECIALLY FOR THIS TIME OF
YEAR. I LIKE THE ECMWF LESS AGGRESSIVE FORECAST OF THE SHORT WAVE
ROTATING OUT OF THE TROF TOWARD THE END OF THE WEEK...KEEPING THE
ERN CONUS RIDGE STRONGER. AT THE SURFACE THE SUBTROPICAL HIGH WILL
CONTINUE TO DOMINATE THE PATTERN ACROSS THE SOUTHEAST U.S. THROUGH
MOST OF THE WEEK...SHIFTING A BIT EAST AND SOUTH OVER THE WESTERN
ATLANTIC AS SHORT WAVES MOVE RAPIDLY ALONG THE CANADIAN BORDER THE
FIRST OF THE WEEK AND AGAIN TOWARD THE END OF THE WEEK. WITH THE
HIGH CENTERED OFF THE SOUTHEAST COAST THE LOW LEVEL FLOW WILL REMAIN
PRIMARILY SOUTHEAST...ALLOWING MOISTURE TO INCREASE A BIT...AND THUS
EXPECT A FEW MORE AFTERNOON CLOUDS AND SEABREEZE DRIVEN
THUNDERSTORMS AS THE WEEK PROGRESSES...WHICH SHOULD HELP KEEP
DAYTIME TEMPERATURES EITHER STABLE OR A DEGREE OF TWO LOWER...NEAR
SEASONAL NORMS.
&&
.MARINE...WITH CONTINUED INFLUENCE OF DEEP LAYERED HIGH
PRESSURE...WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW NORMAL OVER
THE COASTAL WATERS THROUGH THE NEXT SEVERAL DAYS. NEARSHORE AREAS
WILL CONTINUE TO BE DOMINATED BY THE SEABREEZE CIRCULATION WITH
AFTERNOON WIND MAXIMA.
.AVIATION...IN ADDITION TO THE SCT TO BKN CU FIELD ACROSS THE
AREA...EXPECT SOME ISOLATED TO SCATTERED AFTERNOON SHOWERS AND
THUNDERSTORMS TO GET GOING ACROSS THE PORTIONS OF THE AREA...MAINLY
FROM KTLH TO KPFN ASSOCIATED WITH THE AFTERNOON SEA BREEZE. EXPECT
REDUCED VSBYS/CIGS WITH SOME GUSTY WINDS IN AND AROUND THESE
SHOWERS/STORMS. LATER EVENING AND TOWARD DAYBREAK SUNDAY...SKIES
WILL CLEAR. LOW CIGS AND REDUCED VSBYS IN FOG AROUND THE KPFN
TERMINAL AND POSSIBLY THE KTLH SITE WILL BE POSSIBLE BY DAYBREAK
SUNDAY. OTHERWISE...VFR CONDITIONS WILL PREVAIL.
.FIRE WEATHER...WITH VERY HOT TEMPERATURES AND LATE START OF SEA
BREEZE THIS AFTERNOON EXPECT 4-5 HRS OF CRITICAL RED FLAG HUMIDITIES
ACROSS INLAND SE BIG BEND SO RED FLAG WARNING HOISTED FOR THESE
AREAS. MOISTURE WILL GRADUALLY INCREASE THROUGH THE NEXT SEVERAL
DAYS...SO NO OTHER HEADLINES ARE NEEDED.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 71 95 72 92 / 20 30 20 40
PANAMA CITY 76 92 76 89 / 10 30 20 30
DOTHAN 74 97 73 93 / 10 20 20 40
ALBANY 73 99 73 95 / 10 10 20 30
VALDOSTA 70 97 70 94 / 20 20 20 30
CROSS CITY 71 94 70 93 / 20 30 20 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING TIL 23Z FOR INLAND TAYLOR...LAFAYETTE...DIXIE
AND MADISON.
GM...NONE.
&&
SHORT TERM/MARINE...BLOCK
AVIATION/FIRE WX...GIBBS
LONG TERM...DUVALHazardous weather outlook, Jun 7, 10:40 AM EDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1040 AM EDT SAT JUN 7 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-081445- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1040 AM EDT SAT JUN 7 2008 /940 AM CDT SAT JUN 7 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... WITH STRONG HIGH PRESSURE IN CONTROL...TEMPERATURES WILL REACH INTO THE UPPER 90S THIS AFTERNOON WITH HEAT INDEX READINGS APPROACHING 105 DEGREES. SCATTERED THUNDERSTORMS ARE EXPECTED FOR THE FLORIDA PANHANDLE. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY BE STRONG TO POSSIBLY SEVERE... ESPECIALLY NEAR THE SEA BREEZE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE HOT AFTERNOON TEMPERATURES OF THIS WEEKEND WILL SLOWLY DECREASE BY MONDAY...DROPPING BACK INTO THE LOWER 90S. SCATTERED AFTERNOON THUNDERSTORMS ARE EXPECTED THROUGHOUT NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK/CAMP
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.